Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 37, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 25, 2024, 2:41 AM PDT. It took effect at Mar 26, 2024, 12:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2024, 2:41 AM PDT (09:41 UTC)
- In effect from
- Mar 26, 2024, 12:00 AM PDT
- Expired
- Mar 26, 2024, 3:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
530 WHUS76 KEKA 250941 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 AM PDT Mon Mar 25 2024 PZZ475-251745- /O.CAN.KEKA.SC.Y.0036.000000T0000Z-240325T1000Z/ /O.NEW.KEKA.SC.Y.0037.240326T0700Z-240326T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 241 AM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT TUESDAY... * WHAT...North winds 10 to 15 kt and seas around 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From midnight tonight to noon PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-251045- /O.CAN.KEKA.SC.Y.0036.000000T0000Z-240325T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 241 AM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ450-251745- /O.NEW.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ Pt St George to Cape Mendocino out 10 nm- 241 AM PDT Mon Mar 25 2024 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-251745- /O.NEW.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 AM PDT Mon Mar 25 2024 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
6 follow-up statements
544 WHUS76 KEKA 251555 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Mon Mar 25 2024 PZZ475-260000- /O.CON.KEKA.SC.Y.0037.240326T0700Z-240326T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT TUESDAY... * WHAT...North winds 10 to 15 kt and seas around 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From midnight tonight to noon PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-260000- /O.CON.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ Pt St George to Cape Mendocino out 10 nm- 855 AM PDT Mon Mar 25 2024 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-260000- /O.CON.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 AM PDT Mon Mar 25 2024 ...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
401 WHUS76 KEKA 252206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 PM PDT Mon Mar 25 2024 PZZ450-260615- /O.UPG.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ /O.NEW.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Mon Mar 25 2024 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-260615- /O.UPG.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/ /O.NEW.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Mon Mar 25 2024 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-260615- /O.CON.KEKA.SC.Y.0037.240326T0700Z-240326T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT TUESDAY... * WHAT...Northwest winds 5 to 15 kt and seas around 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From midnight tonight to noon PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
821 WHUS76 KEKA 260600 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1100 PM PDT Mon Mar 25 2024 PZZ450-261400- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino out 10 nm- 1100 PM PDT Mon Mar 25 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-261400- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1100 PM PDT Mon Mar 25 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-261400- /O.EXB.KEKA.SC.Y.0037.240326T0700Z-240326T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 1100 PM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... * WHAT...Seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-261400- /O.EXT.KEKA.SC.Y.0037.240326T0700Z-240326T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1100 PM PDT Mon Mar 25 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY... * WHAT...Northwest winds 5 to 15 kt and seas 7 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
544 WHUS76 KEKA 260944 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 AM PDT Tue Mar 26 2024 PZZ450-261745- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino out 10 nm- 244 AM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-261745- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 AM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-261745- /O.CON.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 244 AM PDT Tue Mar 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
559 WHUS76 KEKA 261555 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 AM PDT Tue Mar 26 2024 PZZ450-270000- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino out 10 nm- 855 AM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-270000- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 AM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-262200- /O.CON.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 855 AM PDT Tue Mar 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Seas 7 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
586 WHUS76 KEKA 262148 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 248 PM PDT Tue Mar 26 2024 PZZ455-475-270600- /O.EXP.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/ /O.NEW.KEKA.SC.Y.0038.240327T0900Z-240328T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PDT Tue Mar 26 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 9 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 2 AM Wednesday to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-270600- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino out 10 nm- 248 PM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-270600- /O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 PM PDT Tue Mar 26 2024 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 2 AM to 11 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:04 PM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Mar 24, 3:04 PM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
304 PM PDT Sun Mar 24 2024
.SYNOPSIS...Calmer, cooler weather will build in early this week
with widespread valley fog and frost early this week. Another rain
system with gusty wind will arrive Wednesday.
&&
.DISCUSSION...The last few showers have slowly diminished today as
the upper level trough continues to push east and dry, cold air
builds across the area. Clearing skies and lingering surface
moisture will mos likely aid in widespread fog formation in stable
valleys tonight, where dewpoints are low enough, areas of frost are
also expected. This could prove impactful in Mendocino and Lake
COunties where the growing season has already begun, Closer to
shore, onshore flow and marine influence will limit any frost
formation.
Generally cool, drier and clear weather will bring a brief respite
to rain through Tuesday. More widespread clouds and moisture will
return by late Tuesday as another low pressure system approaches
the area. In contrast to this last system, there is good ensemble
agreement that this next system will produce stronger south winds.
NBM shows a 70 to 90% chance of peak gusts over 45 mph Wednesday on
high ridges in Humboldt and Del Norte and along the rim of the
Sacramento Valley. There is a lower chance (40 to 60%) of gusts to
55 mph, mostly on near coastal ridges. Such winds will bring an
increased risk of debris and power outages, especially given recent
rain.
In terms of rain, the GEFS ensemble shows a 90% chance of a moisture
plume with IVT values in excess of 250 Kg/ms on Wednesday. A plume
of this magnitude represents a minor to moderate atmospheric river.
It shows essentially 0% chance of IVTs reaching 500 Kg/ms indicating
a confident "cap" on the total amount of rainfall. That said,
rainfall seems reactively concentrated on Wednesday with NBM showing
most likely rainfall along coastal ridges of 2 to 3.5 inches over 24
hours, mostly in Humboldt and Del Norte. Such concentrated rainfall
will bring a minor risk of urban and small stream flooding. That
said, southerly wind during the peak rainfall will decrease rainfall
efficiency at lower elevations as is typical for these events.
Cold air will build as the cutoff low pressure traverses the area.
Cold air will be inconsistent and mild at best, especially
considering the time of year, but could still drop snow levels as
low as 3000 feet. That said, only meager QPF will lead to light and
inconsistent snow. NBM currently shows most likely snowfall of only
1 to 4 inches capable on the high pass of Highways 36 and 299,
mostly early Thursday and Friday mornings. Even with the meager
climatology, these amounts are too low to flag as unusual int he
ECMWF EFI. These amounts could increase, however, if convective
models suggest showers will linger longer.
Unsettled weather is most likely to continue into the first week of
April with 60 to 80% of ensemble members showing yet another minor
atmospheric river next weekend. /JHW
&&
.AVIATION...MVFR ceilings are lifting and scattering this afternoon as
a surface low over OR weakens and moves inland. Gusty NW winds will
continue at coastal terminals until late this afternoon, with 10-20
mph gusts lingering at UKI into the late evening hours. A broad
shield of warm frontal stratus riding over an offshore ridge will
descend into the region overnight, bringing ceilings back to mostly
MVFR for all terminals. Winds are expected to gradually turn SE
early Monday as the high pressure ridge builds into the area. High-
res models indicate an additional weak boundary traversing the
northern CA coast late Monday morning. Scattered rain showers are
possible at CEC and ACV during this period, after which only
scattered high cirrus ceilings and scattered low stratus will
prevail. Widespread clearing and subsequent fog are likely Monday
night.
&&
.MARINE...Northerly winds will continue to subside as an area of low
pressure over OR moves inland and weakens. Wind waves will rapidly
diminish from northern to southern zones while a long period NW
swell fills into the waters tonight into Monday. This will moderate
the sea state, keeping sig wave heights below 10 feet Monday and
Tuesday. Another system is expected to arrive early Wednesday and
produce robust southerly winds, especially in the northern waters.
Gale gusts and responsive wind waves will likely generate another
round of small craft conditions Wednesday into Thursday. Even as
winds diminish slightly, another large NW swell is expected to fill
into the waters Thursday into Friday. Wave heights with this swell
have the potential to exceed 16 feet, producing dangerous seas
through the end of this week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 3 AM to 9 AM PDT Monday for CAZ110-111-
114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT this evening for PZZ450-
470.
Small Craft Advisory until 3 AM PDT Monday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:41 AM PDT | Gale Watch | EKA | 12 hr | |
| Mar 25, 2:24 PM PDT | Frost Advisory | EKA | Lake, Mendocino | 19 hr |
| Mar 25, 3:06 PM PDT | Gale Warning | EKA | 44 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.